Texas, 2006

Wildfire in Texas, July 26 to 29, 2006

July 26 to 29, 2006 · NWS SJT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 26, 5:21 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 26, 5:21 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 AM CDT WED JUL 26 2006

.AVIATION...
LOW CLOUDS CONTINUE TO SLOWLY DRIFT TOWARDS JUNCTION
AND THE NORTHWEST HILL COUNTRY AS GULF MOISTURE SURGES NORTHWEST.
MEANWHILE...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
MIDDLE AND UPPER TX COAST IN RESPONSE TO A LOW PRESSURE SYSTEM
THAT WAS MOVING NORTH ACROSS THE COASTAL BEND. PLAN TO INSERT SCT
CEILINGS TODAY DUE TO CUMULUS CLOUDS. AN ISOLATED TSTORM AND SOME
CBS COULD FORM EAST AND SE OF KSJT LATER THIS AFTERNOON AND
EVENING.

&&

.PREV DISCUSSION... (ISSUED 318 AM CDT WED JUL 26 2006)

DISCUSSION...
STILL BASICALLY A PERSISTENCE FORECAST FOR WEST CENTRAL TX THROUGH
EARLY NEXT WEEK. EARLY MORNING GOES VISIBLE AND WATER VAPOR IMAGERY
SHOWS TROPICAL CONVECTION NEAR THE COASTAL BEND. LOW CLOUDS WERE
WORKING NORTH THROUGH THE EASTERN HALF OF TX...NORTH OF THE
CONVECTION. TO OUR SOUTH...A CYCLONIC SHEAR AXIS WAS NOTED JUST
SOUTH OF THE BIG BEND. THE 00Z GFS INITIALIZED THIS FEATURE
WELL...AND KEEPS THE FEATURE TO OUR SOUTH...OVER DEEP SOUTH TX
TODAY. EXPECT BEST RAIN CHANCES TO THE EAST AND NORTHEAST OF THE
MAIN UPPER CIRCULATION THIS AFTERNOON. WILL KEEP 20 POPS GOING
MAINLY EAST OF A JUNCTION TO BROWNWOOD LINE THIS AFTERNOON.

FOR LATTER HALF OF THE WEEK... THE UPPER RIDGE OVER THE FOUR
CORNERS WILL BUILD EAST INTO THE PLAINS. THE ALREADY LIMITED RAIN
CHANCES OF TODAY AND THURSDAY WILL DECREASE FURTHER INTO THE
WEEKEND. MAV GUIDANCE MAX TEMPS ARE VERY CLOSE TO CLIMATOLOGY
DURING THIS PERIOD. HAVE A NAGGING SUSPICION THAT THE MAV TEMPS
MAY BE A COUPLE DEGREES TOO COOL...WITH 100 DEGREE MAX TEMPS
POSSIBLE THIS WEEKEND. MAV GUIDANCE HAS HAD A TRACK RECORD OF LATE
OF BEING ON THE COOL SIDE IN THE MID AND LATE FORECAST PERIODS.

EARLY NEXT WEEK...THE UPPER LEVEL RIDGE CONTINUES ITS EASTWARD
MIGRATION TO THE MS/OH RIVER VALLEY. THIS WILL BRING MONSOONAL
MOISTURE OUT WEST INTO CLOSER PROXIMITY TO WEST CENTRAL TX. EXPECT
TO SEE SOMEWHAT OF A ROLE REVERSAL FROM THIS WEEK...WITH SCATTERED
STORMS NEAR AND TO OUR WEST...WHILE EAST TX IS MAINLY DRY DEEPER
INTO THE RIDGE.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/14
Hazardous weather outlook, Jul 26, 5:29 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT WED JUL 26 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
629 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE NORTHWEST HILL COUNTRY.  ANY CLOUD TO GROUND
LIGHTNING COULD SPARK WILDFIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS COULD DEVELOP THURSDAY AND FRIDAY ACROSS
WEST CENTRAL TEXAS. ANY CLOUD TO GROUND LIGHTNING COULD SPARK
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Taylor

When
July 26, 8:46 AM CST to July 29, 8:46 AM CST
Where
Taylor forecast zone
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The Lewis Canyon fire started southwest of Abilene in rough terrain. The flames were fanned by gusty winds combined with low relative humidities. The fire burned an estimated 10,000 acres over the next 3 days.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523166.